Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 6, NWS Riverton, WY

January 29, 2006Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Jan 29, 2006, 9:55 PM MST for Park County, Wyoming. It took effect at Jan 29, 2006, 11:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2006, 9:55 PM MST (04:55 UTC)
In effect from
Jan 29, 2006, 11:00 PM MST
Expired
Jan 30, 2006, 8:00 AM MST
In force
9 hr
Issued by
NWS Riverton, WY

County Park County, WY

The radar

The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 4.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2006-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2006-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2420 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 300455
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
955 PM MST SUN JAN 29 2006


WYZ003-301200-
/O.UPG.KRIW.HW.A.0004.060130T0600Z-060130T1500Z/
/O.NEW.KRIW.HW.W.0006.060130T0600Z-060130T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
955 PM MST SUN JAN 29 2006

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST MONDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE OVERNIGHT WITH STRONG AND
POTENTIALLY DAMAGING WINDS LIKELY. SOUTHWEST WINDS AROUND BUFFALO
BILL RESERVOIR...CODY AND NORTH TO CLARK WILL INCREASE TO 35 TO
45 MPH OVERNIGHT WITH GUSTS OVER 60 MPH. THE AREA AROUND CLARK
COULD SEE WINDS GUST AS HIGH AS 80 MPH. THESE STRONGEST WINDS WILL
LIKELY OCCUR BETWEEN 1 AM AND 8 AM MONDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

FRIEDERS
4 follow-up statements
000 
WWUS75 KRIW 301131
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
431 AM MST MON JAN 30 2006

WYZ003-301500-
/O.CON.KRIW.HW.W.0006.000000T0000Z-060130T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
431 AM MST MON JAN 30 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

DAMAGING SOUTHWEST WINDS ARE STILL POSSIBLE THROUGH 8 AM THIS
MORNING AND MAY BE OCCURRING IN ISOLATED LOCATIONS. IN FACT...AT
430 AM...THE WINDS AT THE CODY AIRPORT AND NEAR CLARK WERE GUSTING 
AROUND 50 MPH. STRONGER WINDS ARE LIKELY OCCURRING NEAR BUFFALO
BILL RESERVOIR AND NORTH OF CODY ALONG HIGHWAY 120. SOUTHWEST
WINDS AROUND BUFFALO BILL RESERVOIR...CODY AND NORTH TO CLARK WILL
CONTINUE AT TO 35 TO 45 MPH THROUGH 8 AM THIS MORNING WITH GUSTS
OVER 60 MPH QUITE POSSIBLE. THE AREA AROUND CLARK COULD SEE WINDS
GUST AS HIGH AS 80 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SKRBAC
000 
WWUS75 KRIW 301441
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
741 AM MST MON JAN 30 2006


WYZ003-301545-
/O.EXP.KRIW.HW.W.0006.000000T0000Z-060130T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
741 AM MST MON JAN 30 2006

...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. 

THE THREAT OF HIGH WINDS ALONG THE CODY FOOTHILLS HAS DIMINISHED
BUT GUSTY SOUTHWEST WINDS WILL CONTINUE TODAY. THE STRONGEST WIND
REPORTED OVERNIGHT WAS A GUST TO 66 MPH AT AN AUTOMATED SENSOR
NORTHWEST OF CLARK. SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE
TODAY WITH GUSTS TO 45 MPH. LOCALIZED GUSTS NEAR 60 MPH ARE
STILL POSSIBLE AROUND CLARK TODAY.

$$

SKRBAC
000 
WWUS75 KRIW 032139
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MST FRI FEB 3 2006

...VERY STRONG WINDS MAY OCCUR IN THE CODY FOOTHILLS LATE TONIGHT
THROUGH SATURDAY MORNING...

.A PACIFIC STORM SYSTEM WILL MOVE RAPIDLY EAST TOWARD WYOMING
TONIGHT. VERY STRONG WINDS MAY OCCUR OUT AHEAD OF THIS WEATHER
SYSTEM IN THE CODY FOOTHILLS LATE TONIGHT THROUGH SATURDAY
MORNING.

WYZ003-040500-
/O.CON.KRIW.HW.A.0006.060204T1000Z-060204T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
239 PM MST FRI FEB 3 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING. 

THERE IS THE POTENTIAL FOR VERY STRONG WESTERLY WINDS OF 30 TO
40 MPH WITH GUSTS TO 60 MPH ACROSS THE CODY FOOTHILLS LATE
TONIGHT THROUGH SATURDAY MORNING. OVER THE NORTHERN FOOTHILLS...
PARTICULARLY IN THE VICINITY OF CLARK...WINDS COULD GUST AS HIGH
AS 80 MPH AT TIMES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. ANTICIPATE THE POTENTIAL FOR VERY
STRONG AND DANGEROUS CROSS WINDS...ESPECIALLY IF YOU PLAN ON
DRIVING A HIGH PROFILE VEHICLE ALONG HIGHWAY 120 IN THE VICINITY
OF CLARK NEAR THE MONTANA BORDER. HIGHWAY 16 THROUGH THE SHOSHONI
CANYON AND HIGHWAY 291 THROUGH THE SOUTH FORK CANYON MAY ALSO
EXPERIENCE STRONG SHIFTING WINDS. PLEASE CONTINUE TO MONITOR THE
LATEST FORECASTS FOR POSSIBLE WARNINGS.

$$

FRIEDERS
000 
WWUS75 KRIW 040319
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
819 PM MST FRI FEB 3 2006

WYZ003-040430-
/O.CAN.KRIW.HW.A.0006.060204T1000Z-060204T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
819 PM MST FRI FEB 3 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH
WIND WATCH.

WIDESPREAD STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 60
MPH...ARE NO LONGER EXPECTED SATURDAY MORNING. WINDY CONDITIONS ARE
STILL LIKELY...BUT WILL BE MORE IN THE 20 TO 30 MPH RANGE WITH
GUSTS TO 45 MPH.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 29, 3:43 PM MST, 6 hours 12 minutes earlier.

Area forecast discussion, Jan 29, 3:43 PM MST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
343 PM MST SUN JAN 29 2006

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
A MAJOR WINTER STORM WILL MOVE INTO WESTERN WYOMING
WITH THE LEADING EDGE OF THE PRECIPITATION MOVING IN THIS EVENING.
SIGNIFICANT PERIODS OF HEAVY SNOW WILL DEVELOP AROUND MIDNIGHT
ALONG THE WESTERN BORDER AND SPREAD ACROSS THE WESTERN MOUNTAINS
THROUGH EARLY MORNING MONDAY. THE PERIODS OF HEAVY SNOW WILL
CONTINUE THROUGH THE DAY MONDAY AND INTO MONDAY EVENING WITH
SNOWFALL RATES BECOMING MORE MODERATE THROUGH MONDAY NIGHT AND
TAPERING OFF BY TUESDAY MORNING. SNOWFALL OF 15 TO 25 INCHES
SHOULD BE WIDESPREAD WITH LOCAL 30 INCH AMOUNTS POSSIBLE.
A WINTER STORM WARNING WILL GO INTO EFFECT AT 11 PM ALONG THE FAR
WEST.  A WINTER STORM WATCH IS IN EFFECT BEGINNING 5 AM MONDAY FOR
THE WIND RIVER MOUNTAINS...THE ABSAROKA MOUNTAINS AND THE LOWER
ELEVATIONS OF SUBLETTE COUNTY.  MOST OF THE LOWER ELEVATIONS OF THE
WEST SHOULD SEE SNOWFALL OF 8 TO 15 INCHES OF SNOW BY TUESDAY
MORNING.  A SNOW ADVISORY MAY BE NEEDED FOR SWEETWATER COUNTY MONDAY
AND MONDAY NIGHT...BUT THIS IS MORE UNCERTAIN AT THIS TIME.  AT
THIS TIME 2 TO 4 INCHES ARE FORECAST ACROSS SWEETWATER COUNTY WITH
LOCALLY HIGHER AMOUNTS IN THE HIGHER TERRAIN SOUTHEAST OF ROCK
SPRINGS.  THE STORM WILL BRING STRONG DOWNSLOPE WINDS TO THE LEE
SLOPES OF THE MOUNTAINS.  A HIGH WIND WATCH IS IN EFFECT FROM 11 PM
THROUGH 8 AM MONDAY IN THE CODY FOOTHILLS.  WIND GUSTS AROUND 70 MPH
ARE EXPECTED WITH LOCALLY STRONGER GUSTS AROUND CLARK.  STRONG
WINDS ARE EXPECTED THROUGH THE WIND CORRIDOR THROUGH NORTHERN
SWEETWATER...SOUTHERN FREMONT AND SOUTHERN NATRONA COUNTIES.
ISOLATED AREAS THERE MAY SEE WIND GUSTS TO 60 MPH AT TIMES.  LITTLE
CHANGES HAVE BEEN MADE TO TEMPERATURES THROUGH THE PERIOD WITH THE
PREVIOUS FORECAST LOOKING REASONABLE.  THE MODELS ARE IN FAIR
AGREEMENT WITH THE TIMING AND LOCATION OF EVENTS THROUGH THE SHORT
TERM.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
NEXT SYSTEM IMPACTS THE WEST AT THE BEGINNING OF THIS PERIOD WITH
SOME UNCERTAINTY ON ITS DURATION. WILL GO WITH SNOW LIKELY OUT WEST
FOR WEDNESDAY WITH JUST SLIGHTLY LOWER POPS WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. JET STREAK POISED TO MOVE INTO THE WEST WEDNESDAY TO
AID IN POTENTIAL UPPER DIVERGENCE ALONG WITH ISENTROPIC UPGLIDE.
FLAT RIDGE IS THEN FORECAST TO BUILD IN BY FRIDAY PER MOST MODEL
GUIDANCE. BOTH THE GFS AND THE ECMWF ARE INDICATING ANOTHER TROUGH
MOVING ACROSS THE NORTHERN ROCKIES BY SATURDAY AFTERNOON OR EVENING
WITH A CHANCE OF SNOW ACROSS WESTERN MOUNTAINS...SPREADING EAST BY
SATURDAY NIGHT AND SUNDAY. WILL EVEN ADD IN SOME SLIGHT CHANCES
ACROSS THE LOWER ELEVATIONS OF THE NORTH SATURDAY NIGHT INTO SUNDAY.
NO SIGNIFICANT TEMPERATURE CHANGES THROUGH THE PERIOD WITH DAILY
VARIATIONS DUE TO WINDS...TROUGH PASSAGES AND BRIEF INVERSIONS. WIND
SHOULD BE RATHER STRONG AT TIMES IN THE WIND CORRIDOR WEDNESDAY AND
THURSDAY AND SATURDAY AHEAD OF THE NEXT WEATHER MAKER.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING 11 PM TONIGHT
THROUGH 5 AM TUESDAY FOR THE FAR WEST MOUNTAINS AND VALLEYS OF
YELLOWSTONE NATIONAL PARK...TETON AND LINCOLN COUNTIES.  ZONES 1..
12..13..22..24 AND 27.

WINTER STORM WATCH 5AM MONDAY THROUGH 5 AM TUESDAY MORNING FOR
THE WIND RIVER MOUNTAINS...SUBLETTE COUNTY AND THE ABSAROKA
MOUNTAINS.  ZONES 2..14..15..25..26.

HIGH WIND WATCH FOR THE CODY FOOTHILLS FROM 11 PM TONIGHT THROUGH
8 AM MONDAY MORNING. ZONE 3.

&&

SHORT TERM...C.BAKER
LONG TERM...SKRBAC
Hazardous weather outlook, Jan 29, 3:48 PM MST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
348 PM MST SUN JAN 29 2006

WYZ001>020-022>030-301215-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
348 PM MST SUN JAN 29 2006

...WINTER STORM WARNING 11 PM TONIGHT  THROUGH 5 AM TUESDAY FOR THE
FAR WEST MOUNTAINS AND VALLEYS OF YELLOWSTONE NATIONAL PARK...TETON
AND LINCOLN COUNTIES...

...WINTER STORM WATCH 5 AM MONDAY THROUGH 5 AM TUESDAY MORNING FOR
THE WIND RIVER MOUNTAINS...SUBLETTE COUNTY AND THE ABSAROKA
MOUNTAINS...

...HIGH WIND WATCH FOR THE CODY FOOTHILLS FROM 11 PM TONIGHT THROUGH
8 AM MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT THROUGH MONDAY.
A MAJOR WINTER STORM WILL MOVE INTO WESTERN WYOMING
WITH THE LEADING EDGE OF THE PRECIPITATION MOVING IN THIS EVENING.
SIGNIFICANT PERIODS OF HEAVY SNOW WILL DEVELOP AROUND MIDNIGHT
ALONG THE WESTERN BORDER AND SPREAD ACROSS THE WESTERN MOUNTAINS
THROUGH EARLY MORNING MONDAY. THE PERIODS OF HEAVY SNOW WILL
CONTINUE THROUGH THE DAY MONDAY AND INTO MONDAY EVENING WITH
SNOWFALL RATES BECOMING MORE MODERATE THROUGH MONDAY NIGHT AND
TAPERING OFF BY TUESDAY MORNING. SNOWFALL OF 15 TO 25 INCHES
SHOULD BE WIDESPREAD WITH LOCAL 30 INCH AMOUNTS POSSIBLE.
A WINTER STORM WARNING WILL GO INTO EFFECT AT 11 PM ALONG THE FAR
WEST. A WINTER STORM WATCH IS IN EFFECT BEGINNING 5 AM MONDAY FOR
THE WIND RIVER MOUNTAINS...THE ABSAROKA MOUNTAINS AND THE LOWER
ELEVATIONS OF SUBLETTE COUNTY.  MOST OF THE LOWER ELEVATIONS OF THE
WEST SHOULD SEE SNOWFALL OF 8 TO 15 INCHES OF SNOW BY TUESDAY
MORNING.  A SNOW ADVISORY MAY BE NEEDED FOR SWEETWATER COUNTY MONDAY
AND MONDAY NIGHT...BUT THIS IS MORE UNCERTAIN AT THIS TIME.  AT
THIS TIME 2 TO 4 INCHES ARE FORECAST ACROSS SWEETWATER COUNTY WITH
LOCALLY HIGHER AMOUNTS IN THE HIGHER TERRAIN SOUTHEAST OF ROCK
SPRINGS.  THE STORM WILL BRING STRONG DOWNSLOPE WINDS TO THE LEE
SLOPES OF THE MOUNTAINS.  A HIGH WIND WATCH IS IN EFFECT FROM 11 PM
TONIGHT THROUGH 8 AM MONDAY IN THE CODY FOOTHILLS.  WIND GUSTS AROUND
70 MPH ARE EXPECTED WITH LOCALLY STRONGER GUSTS AROUND CLARK.  STRONG
WINDS ARE EXPECTED THROUGH THE WIND CORRIDOR THROUGH NORTHERN
SWEETWATER...SOUTHERN FREMONT AND SOUTHERN NATRONA COUNTIES.
ISOLATED AREAS THERE MAY SEE WIND GUSTS TO 60 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY.

SNOW...POSSIBLY HEAVY AT TIMES...IS EXPECTED ACROSS MUCH OF WESTERN
WYOMING MONDAY NIGHT. SNOWFALL AMOUNTS FROM THIS STORM
COULD ADD HIT 6 TO 12 INCHES ACROSS THE LOWER ELEVATIONS WITH AS
MUCH AS 1 TO 2 FEET IN THE HIGH COUNTRY. ANOTHER STORM SYSTEM IS
EXPECTED TO IMPACT THE WEST AGAIN ON WEDNESDAY.

IN ADDITION...THE POTENTIAL FOR DAMAGING WINDS EXISTS ALONG THE CODY
FOOTHILLS FROM 11 PM TONIGHT THROUGH 8 AM MONDAY. SOUTHWEST WINDS
COULD INCREASE TO 35 TO 45 MPH WITH GUSTS OVER 60 MPH. LOCALIZED
GUSTS AROUND 80 MPH ARE POSSIBLE AROUND CLARK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT NEW SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN RIVERTON...BY CALLING 800-211-1448.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:18 AM MSTSnow AdvisoryRIWFremont, Lincoln, Sublette, Sweetwater26 hr
Jan 30, 3:24 PM MSTHigh Wind WatchRIWFremont, Natrona, Park, Sweetwater41 hr

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.